Topological solutions in the self-dual Chern-Simons theory: existence and approximation

  • Joel Spruck

    Department of Mathematics, The Johns Hopkins University, Baltimore, MD 21218, U.S.A.
  • Yisong Yang

    School of Mathematics, Institute for Advanced Study, Princeton, NJ 08540, U.S.A

Abstract

In this paper a globally convergent computational scheme is established to approximate a topological multivortex solution in the recently discovered self-dual Chern-Simons theory in R2. Our method which is constructive and numerically efficient finds the most superconducting solution in the sense that its Higgs field has the largest possible magnitude. The method consists of two steps: first one obtains by a convergent monotone iterative algorithm a suitable solution of the bounded domain equations and then one takes the large domain limit and approximates the full piane solutions. It is shown that with a special choice of the initial guess function, the approximation sequence approaches exponentially fast a solution in R2. The convergence rate implies that the truncation errors away from local regions are insignificant.

Résumé

Nous présentons dans cet article un algorithme qui converge globalement vers une solution qui est un multi-tourbillon topologique dans la théorie auto-duale de Chern-Simons sur R2. Notre méthode, qui est constructive et numériquement efficace fournit la solution la plus superconductrice, en ce sens que son champ de Higgs a norme maximum. Nous procédons de la manière suivante : nous obtenons d’abord une solution appropriée des équations dans le cas d’un domaine borné en utilisant une itération monotone convergente, puis en passant à la limite du grand domaine, nous approximons la solution dans tout le plan. Nous montrons que pour un choix particulier de la fonction initiale, la suite d’approximations converge exponentiellement vers une solution dans R2. La rapidità de la convergence entraîne que les erreurs dues à la troncation hors des régions locales sont négligeables.

Cite this article

Joel Spruck, Yisong Yang, Topological solutions in the self-dual Chern-Simons theory: existence and approximation. Ann. Inst. H. Poincaré Anal. Non Linéaire 12 (1995), no. 1, pp. 75–97

DOI 10.1016/S0294-1449(16)30168-8